Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 580, NWS Norman, OK

November 10, 2021Bryan County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Nov 10, 2021, 7:41 PM CST for Bryan County, Oklahoma. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 10, 2021, 7:41 PM CST (01:41 UTC)
Expired
Nov 10, 2021, 8:00 PM CST
In force
19 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Bryan County, OK

The radar

The Dallas/Ft Worth radar (KFWS), 193 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 10, 3:26 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1140 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1140 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1186 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
1.4
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted.

593 
WUUS54 KOUN 110141
SVROUN
OKC013-110200-
/O.NEW.KOUN.SV.W.0580.211111T0141Z-211111T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
741 PM CST Wed Nov 10 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  East central Bryan County in southeastern Oklahoma...

* Until 800 PM CST.

* At 741 PM CST, a severe thunderstorm was located 9 miles south of
  Bennington, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  east central Bryan County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3385 9578 3386 9582 3384 9584 3389 9593
      3386 9596 3385 9598 3387 9600 3384 9602
      3386 9603 3384 9606 3385 9609 3388 9608
      3396 9594 3392 9592 3392 9588 3387 9584
      3386 9575
TIME...MOT...LOC 0141Z 249DEG 30KT 3388 9598 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Mahale

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:18 PM CST, 5 hours 23 minutes earlier.

Area forecast discussion, Nov 10, 2:18 PM CST, 5 hours 23 minutes before
Area Forecast Discussion
National Weather Service Norman OK
218 PM CST Wed Nov 10 2021

...New SHORT TERM, LONG TERM, UPPER AIR...

.SHORT TERM...
(This evening through Thursday)
Issued at 206 PM CST Wed Nov 10 2021

An upper-level wave and surface frontal system will move east
across our forecast area this evening, bringing chances for
thunderstorms, some likely severe, and a breezy, cooler night.

Moderate instability and moderate vertical wind shear will
support strong to severe storms, with the usual wind/hail threats.
Hodographs are not overly impressive, but a few (relatively) weak
tornadoes will be possible this evening with any supercells that
develop, and with the QLCS that is expected to develop shortly
after sunset.

Once the cold front passes through, breezy north to northwest
winds will bring cooler weather, and an end to rain/storm chances.

CmS
&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 206 PM CST Wed Nov 10 2021

Dry northwest flow (aloft) will be the rule through Monday. A wave
in the flow may bring a few showers to north-central Oklahoma late
Thursday night/very early Friday, although any showers that occur
will be brief, and generally light.

The cooler weather will include low temperatures around freezing
Saturday morning. As the forecast stands right now, most of the
area that is expected to reach freezing has already had a freeze
this season. However, none have had a "hard" freeze, so
Frost/Freeze headlines will likely be needed once the area is
better-defined.

The remainder of the forecast period should feature mainly
clear/dry weather with a slow warming trend.

CmS
&&

.AVIATION...
(18Z TAFS)
Issued at 1138 AM CST Wed Nov 10 2021

Low-level moisture continues to stream north ahead of a storm
system approaching from the High Plains region. This is causing
low ceilings across much of Oklahoma and north Texas. There will
be a chance for thunderstorms (some probably severe) late this
afternoon into the late evening, mainly east of KEND-KSPS,
shifting east with time. As a cold front sweeps across the region
this evening, clearing will follow, along with gusty northwest to
north winds.

&&

.UPPER AIR...
Issued at 206 PM CST Wed Nov 10 2021

Upper air flights are planned for 21Z and 11/00Z..

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  43  61  41  55 /  50   0  10   0
Hobart OK         41  64  40  59 /   0   0   0   0
Wichita Falls TX  45  66  42  62 /  10   0   0   0
Gage OK           37  61  34  55 /   0   0  10   0
Ponca City OK     40  60  39  52 /  40   0  20   0
Durant OK         47  66  42  62 /  80   0   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...23
LONG TERM....23
AVIATION...23
Hazardous weather outlook, Nov 10, 6:34 PM CST, 1 hour 7 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
634 PM CST Wed Nov 10 2021

OKZ004>048-050>052-TXZ083>090-120045-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
634 PM CST Wed Nov 10 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Strong to severe thunderstorms will occur across portions of
central and southern Oklahoma, and north Texas through the
evening. Hail up to golf ball size and wind gusts up to 70 mph are
the main threat with the strongest storms. There is a low tornado
threat across portions of southern Oklahoma and north Texas.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel should
prepare for severe weather operations after 4 PM.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Freezing Temperatures...
Freezing temperatures are possible for much of Oklahoma early
Saturday morning.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Nov 10, 7:13 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Norman OK
713 PM CST Wed Nov 10 2021

OKZ028-030-040-110145-
Pottawatomie OK-Garvin OK-McClain OK-
713 PM CST Wed Nov 10 2021

...A strong thunderstorm will impact portions of northeastern Garvin,
southern Pottawatomie and southeastern McClain Counties through 745
PM CST...

At 713 PM CST, Doppler radar was tracking a strong thunderstorm near
Wayne, moving east at 25 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Maysville, Wayne, Paoli, Byars and Rosedale.

This includes Interstate 35 between mile markers 76 and 86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3482 9746 3492 9740 3494 9693 3472 9709
TIME...MOT...LOC 0113Z 283DEG 22KT 3488 9731

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Mahale
Local storm report, Nov 10, 7:14 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
714 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             BUFFALO SPRINGS         33.56N 98.14W
11/10/2021  M1.00 INCH       CLAY               TX   TRAINED SPOTTER

&&
Special weather statement, Nov 10, 7:17 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Norman OK
717 PM CST Wed Nov 10 2021

OKZ052-110130-
Bryan OK-
717 PM CST Wed Nov 10 2021

...A strong thunderstorm will impact portions of east central Bryan
County through 730 PM CST...

At 717 PM CST, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Bennington, moving northeast at 50 mph.

HAZARD...Wind gusts of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of east central Bryan
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3385 9586 3389 9593 3386 9595 3385 9598
      3387 9599 3387 9600 3385 9600 3384 9602
      3386 9603 3384 9604 3394 9611 3405 9594
      3394 9594 3392 9592 3392 9588 3388 9585
      3387 9581
TIME...MOT...LOC 0117Z 237DEG 44KT 3391 9598

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

..speg.
Special weather statement, Nov 10, 7:18 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Norman OK
718 PM CST Wed Nov 10 2021

OKZ042-110145-
Pontotoc OK-
718 PM CST Wed Nov 10 2021

...A strong thunderstorm will impact portions of central Pontotoc
County through 745 PM CST...

At 718 PM CST, Doppler radar was tracking a strong thunderstorm near
Ada, moving east at 25 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Ada.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3468 9650 3468 9651 3466 9651 3467 9673
      3479 9678 3486 9649 3478 9647
TIME...MOT...LOC 0118Z 259DEG 23KT 3475 9670

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Mahale
Special weather statement, Nov 10, 7:31 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Norman OK
731 PM CST Wed Nov 10 2021

OKZ052-110200-
Bryan OK-
731 PM CST Wed Nov 10 2021

...A strong thunderstorm will impact portions of northeastern Bryan
County through 800 PM CST...

At 731 PM CST, Doppler radar was tracking a strong thunderstorm 5
miles east of Albany, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect for the warned area.

&&

LAT...LON 3386 9587 3389 9593 3386 9595 3385 9598
      3387 9600 3384 9601 3384 9602 3386 9602
      3384 9604 3385 9610 3383 9610 3384 9614
      3382 9615 3382 9616 3385 9619 3407 9594
      3394 9594 3392 9592 3392 9588 3387 9584
TIME...MOT...LOC 0131Z 230DEG 24KT 3388 9606

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Nov 10, 7:33 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Norman OK
733 PM CST Wed Nov 10 2021

OKZ052-110200-
Bryan OK-
733 PM CST Wed Nov 10 2021

...A strong thunderstorm will impact portions of northeastern Bryan
County through 800 PM CST...

At 731 PM CST, Doppler radar was tracking a strong thunderstorm 5
miles east of Albany, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3386 9587 3389 9593 3386 9595 3385 9598
      3387 9600 3384 9601 3384 9602 3386 9602
      3384 9604 3385 9610 3383 9610 3384 9614
      3382 9615 3382 9616 3385 9619 3407 9594
      3394 9594 3392 9592 3392 9588 3387 9584
TIME...MOT...LOC 0131Z 230DEG 24KT 3388 9606

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Removed mention of Tornado watch

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 6:15 PM CSTSpecial Weather StatementOUNGarvin30 min
Nov 10, 6:18 PM CSTSevere Thunderstorm Warning Considerable damage threatOUNPayne27 min
Nov 10, 6:20 PM CSTSevere Thunderstorm WarningOUNCarter, Garvin, Stephens40 min
Nov 10, 6:24 PM CSTSevere Thunderstorm WarningOUNLincoln, Logan, Oklahoma, Payne, Pottawatomie51 min
Nov 10, 6:36 PM CSTSpecial Weather StatementOUNCleveland, McClain24 min
Nov 10, 6:40 PM CSTTornado WarningOUNCarter, Garvin, Stephens27 min
Nov 10, 6:42 PM CSTSevere Thunderstorm WarningOUNJefferson21 min
Nov 10, 7:10 PM CSTSevere Thunderstorm WarningOUNCleveland, Lincoln, Oklahoma, Pottawatomie, Seminole50 min
Nov 10, 7:11 PM CSTSpecial Weather StatementOUNCarter34 min
Nov 10, 7:13 PM CSTSpecial Weather StatementOUNGarvin32 min
Nov 10, 7:17 PM CSTSpecial Weather StatementOUNBryan13 min
Nov 10, 7:18 PM CSTSpecial Weather StatementOUNPontotoc27 min
Nov 10, 7:31 PM CSTSpecial Weather StatementOUNBryan29 min
Nov 10, 7:33 PM CSTSpecial Weather StatementOUNBryan27 min
Nov 10, 7:46 PM CSTTornado WarningOUNCarter, Murray27 min
Nov 10, 8:16 PM CSTSpecial Weather StatementOUNCarter29 min
Nov 10, 8:28 PM CSTSpecial Weather StatementOUNCoal32 min
Nov 10, 8:50 PM CSTSpecial Weather StatementOUNAtoka25 min
Nov 10, 8:56 PM CSTSpecial Weather StatementOUNAtoka34 min
Nov 10, 9:13 PM CSTSpecial Weather StatementOUNAtoka32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.